MAUDE Adverse Event Report: Abbott Medical Amplatzer Amulet; Cardiac Plug

Abbott Medical Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-010-025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Pericardial Effusion (3271)
Date of Event 06/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2026 a 25 mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer amulet delivery sheath for a left atrial appendage (laa) closure.The patient was taking plavix, eliquis, and aspirin prior to the procedure.Trace pericardial effusion was noted anteriorly prior to the procedure.The max landing zone was 21.8 mm.The patient was noted to have cactus-shaped morphology.During the procedure, the activating clotting time (act) was 268 seconds, and heparin 6000 units was administered.The heart rhythm was normal sinus.The left atrial pressure was 21 mmhg.Transseptal puncture was made at the inferior-mid location.The wire was placed in the left upper pulmonary vein (lupv).One partial recaptured was performed.The device was implanted.The patient was observed overnight and discharged the following morning following a normal transthoracic echocardiogram (tee).On an unknown date, the patient presented to the hospital with circumferential, moderate to large, pericardial effusion.The patient had atrial fibrillation with rapid ventricular rate (rvr) related to the pericardial effusion.A pericardiocentesis was performed and 400 cc of blood was drained.The patient status was stable.The physician noted that the patient continued taking both plavix and eliquis in error, despite being advised to only continue plavix and aspirin.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50039224
Report Number2135147-2026-05141
Device Sequence Number21459397
Product Code NGV
UDI-Device Identifier00811806013497
UDI-Public(01)00811806013497(17)300930(10)11074000
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-025
Device Catalogue Number9-ACP2-010-025
Device Lot Number11074000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2026
Supplement Date Received by Manufacturer09/07/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown